Academic Journals Database
Disseminating quality controlled scientific knowledge

Conjunctival necrosis due to subconjunctival methylprednisolone (Depo-Medrol™) acetate injection

ADD TO MY LIST
 
Author(s): van Zyl L | Hill J

Journal: Middle East African Journal of Ophthalmology
ISSN 0974-9233

Volume: 17;
Issue: 4;
Start page: 385;
Date: 2010;
Original page

Keywords: Conjunctiva | Methylprednisolone | Necrosis

ABSTRACT
We report a case of conjunctival necrosis due to subconjunctival methylprednisolone (Depo-Medrol™) acetate injection after phacoemulsification surgery. This case report highlights a serious complication of the inadvertent use of methylprednisolone as a subconjunctival agent. To report a case of conjunctival necrosis due to subconjunctival methylprednisolone (Depo-Medrol™) acetate injection after phacoemulsification. Case report a single case presenting to a tertiary ophthalmic unit. An 82-year-old patient underwent uncomplicated phacoemulsification in the right eye. Postoperatively, she was given a subconjunctival injection of methylprednisolone. Two weeks later, she presented with a painful ulcerated lesion of the conjunctiva proximal to the injection site. The ulcerated lesion was surgically excised and she made a complete recovery.In this reported case, methylprednisolone was used in error with significant resultant morbidity. This preparation is not registered for the off label use in ophthalmology, and this case report highlights the danger of its inadvertent use as a subconjuctival agent.
RPA Switzerland

RPA Switzerland

Robotic process automation

    

Tango Rapperswil
Tango Rapperswil